On the irreducibility of an induced representation

Research output: Contribution to journalArticlepeer-review

5 Scopus citations

Abstract

A unitary representation induced from a normal subgroup of a second countable locally compact group with abelian quotient is irreducible if and only if (i) the inducing representation is irreducible with trivial stability subgroup and (ii) the restriction of the induced representation to the normal subgroup is type I. This is proved in the context of twisted group algebras using a duality result for induced representationswhich includes the Takesaki duality theorem for crossed products of von Neumann algebras (having separable pre-dual). Examples are given showing that condition (ii) above is not redundant.

Original languageEnglish (US)
Pages (from-to)163-179
Number of pages17
JournalPacific Journal of Mathematics
Volume93
Issue number1
StatePublished - 1981
Externally publishedYes

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On the irreducibility of an induced representation'. Together they form a unique fingerprint.

Cite this